Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 32, NWS Topeka, KS

June 27, 2008Cloud County, Republic County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 27, 2008, 4:44 AM CDT for Cloud County, Republic County, Kansas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 4:44 AM CDT (09:44 UTC)
Expired
Jun 27, 2008, 6:30 AM CDT
In force
106 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 270946
FFWTOP
KSC029-157-271345-
/O.NEW.KTOP.FF.W.0032.080627T0944Z-080627T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
444 AM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHWESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 845 AM CDT

* AT 438 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
WAS TRAINING OVER LOCATIONS THAT HAVE RECEIVED 4 TO 5 INCHES OF RAIN 
ALREADY TONIGHT.  THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING 
RAINFALL RATES OF 1 INCH PER HOUR...WHICH WILL LIKELY CAUSE 
ADDITIONAL FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  AURORA...
  CONCORDIA...
  COURTLAND...
  JAMESTOWN...
  NORWAY...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3980 9792 3966 9758 3941 9748 3944 9793
TIME...MOT...LOC 0944Z 180DEG 0KT 3980 9778

$$

CAVANAUGH
2 follow-up statements
000 
WGUS73 KTOP 271043
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
541 AM CDT FRI JUN 27 2008

KSC157-271051-
/O.CAN.KTOP.FF.W.0032.000000T0000Z-080627T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-
541 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
REPUBLIC COUNTY...

DOPPLER RADAR INDICATED THE HEAVIEST BAND OF RAINFALL HAS MOVED 
SOUTH OUT OF REPUBLIC COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

LAT...LON 3965 9792 3965 9758 3941 9748 3944 9793
TIME...MOT...LOC 1041Z 180DEG 0KT 3980 9778

$$

KSC029-271345-
/O.CON.KTOP.FF.W.0032.000000T0000Z-080627T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-
541 AM CDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHERN CLOUD COUNTY...

AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES 
OF A HALF INCH TO ONE INCH PER HOUR ACROSS NORTHWESTERN CLOUD 
COUNTY.  DUE TO OVERNIGHT RAINFALL AMOUNTS OF 4 TO 5 INCHES...ANY 
ADDITIONAL RAINFALL WILL LIKELY PRODUCE ADDITIONAL FLOODING 
PROBLEMS.  

LOCATIONS IMPACTED INCLUDE...
AURORA...CONCORDIA AND JAMESTOWN.

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

LAT...LON 3965 9792 3965 9758 3941 9748 3944 9793
TIME...MOT...LOC 1041Z 180DEG 0KT 3980 9778

$$

CAVANAUGH
000 
WGUS73 KTOP 271130
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
628 AM CDT FRI JUN 27 2008

KSC029-271138-
/O.CAN.KTOP.FF.W.0032.000000T0000Z-080627T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-
628 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CLOUD
COUNTY...

AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS HAD DISSIPATED OVER THE WARNED AREA...THEREFORE 
THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT BECAUSE ADDITIONAL 
FLOODING IS NOT EXPECTED.  THERE WERE A COUPLE OF COUNTY ROADS THAT 
WERE REPORTED AS BEING CLOSED LAST NIGHT DUE TO FLOODING.  DO NOT 
ATTEMPT TO CROSS ANY ROAD WITH WATER OVER THE ROAD.

LAT...LON 3965 9792 3965 9758 3941 9748 3944 9793
TIME...MOT...LOC 1128Z 180DEG 0KT 3980 9778

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:07 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 27, 4:07 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
407 AM CDT FRI JUN 27 2008

.DISCUSSION...
PROFILER DATA SHOWS ANOTHER MCV HAS DEVELOPED OVER SOUTHERN NEB FROM
THE MORNING CONVECTION. MEANWHILE...WATER VAPOR IMAGERY SHOWS A
SHORTWAVE DIGGING SOUTHEAST FROM CANADA INTO THE NORTHERN PLAINS.

MAIN QUESTION TODAY IS WHETHER THAT ATMOSPHERE WILL RECOVER AND
WHERE WILL ANY BOUNDARIES BE. MODELS INDICATE THAT LOW LEVEL
MOISTURE WILL REMAIN IN PLACE AHEAD OF THE FRONT WITH SFC TEMPS
WARMING TO AROUND 90F. WITH FAIRLY STEEP MID LEVEL LAPSE
RATES...THIS WOULD CAUSE CAPE VALUES TO AGAIN BE VERY HIGH WITH 4000
J/KG. EXPECT MORNING MCS OVER SOUTHEASTERN KS TO PUSH SOUTH AND
ALLOW SOME SUNSHINE TO WARM THE BOUNDARY LAYER. WHAT IS NOT CERTAIN
IS WHERE THE OUTFLOW FROM THE MCS WILL END UP. THEN THERE IS THE
COLD FRONT FORECAST TO PUSH INTO THE FORECAST AREA THIS AFTERNOON.
GIVEN THE AMOUNT OF INSTABILITY BUT LACK OF CERTAINTY IS MESO SCALE
FEATURES...CONTINUED WITH CHANCE POPS ACROSS THE WHOLE AREA THIS
AFTERNOON. ALSO DID NOT FEEL CONFIDENT ENOUGH TO ISSUE A FLOOD WATCH
AT THIS TIME NOT KNOWING WHERE THE MESO SCALE FEATURES WOULD SET UP.
THE THUNDERSTORMS WILL AGAIN BE CAPABLE FOR LARGE HAIL AND VERY
HEAVY RAINFALL WITH PWS AROUND 2 INCHES AND THE MAGNITUDE OF
INSTABILITY. AS THE FRONT CONTINUES SOUTHEAST WITH AN INCREASING LOW
LEVEL JET...THUNDERSTORMS SHOULD BE MORE LIKELY THIS EVENING ACROSS
EAST CENTRAL KS...AND HAVE REFLECTED THIS IN THE FORECAST.

COOLER AND DRYER AIR SHOULD ADVECT IN FROM THE NORTH FOR THE
WEEKEND. IF CONVECTION FIRES EARLY ALONG THE FRONT...PRECIP COULD
PUSH SOUTH OF THE FORECAST AREA IN THE FORM OF AN MCS PRIOR TO 12Z
SAT. BUT FOR CONSISTENCY MAINTAINED A SLIGHT CHANCE POPS ACROSS THE
FAR SOUTHERN SECTIONS OF THE AREA SAT MORNING. MODELS ARE ALSO
PERSISTENT IN SHOWING DEWPOINTS IN THE LOWER 50S MOVING IN. BECAUSE
OF THIS...TWEAKED TEMPS DOWN A DEGREE OR TWO FOR SATURDAY AND
SUNDAY. MAINTAINED A DRY FORECAST INTO THE FIRST PART OF NEXT WEEK
WITH MOISTURE RETURN HOLDING OFF UNTIL LATE TUESDAY AND LITTLE OR NO
VERTICAL MOTION PROGGED BY THE MODELS. FORECAST LOOKS TO BE IN
GOOD SHAPE GOING INTO NEXT WEEK AND HAVE NOT MADE ANY CHANGES BEYOND
SUNDAY.

WOLTERS

&&

.AVIATION...
PRIMARY CONCERNS FOR 06Z TAFS ARE CONVECTIVE CHANCES OVER TAF
SITES OVER THE NEXT 24 HRS. THROUGH 09Z LIGHT TO MODERATE RAINFALL
WITH EMBEDDED TSTMS LOOK LIKELY TO AFFECT ALL TAF SITES. BASED ON
05Z RADAR TRENDS...TSTM ACTIVITY LOOKS TO DIMINISH OVER TAF SITES
AFTER THIS TIME...HOWEVER WILL MONITOR FOR ANY REDEVELOPMENT.
EXPECT RETURN TO VFR CONDITIONS AFTER CONVECTION DIMINISHES
TONIGHT. NEXT BEST CHANCE FOR TSTMS LOOKS TO BE ALONG A COLD FRONT
PROGGED TO MOVE INTO MHK AROUND 00Z...AND THEN INTO TOP AND FOE AN
HOUR OR TWO LATER. THE TIMING OF THE FRONT WILL LIKELY BE REFINED
AFTER OVERNIGHT CONVECTION DIMINISHES.

CAVANAUGH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 26, 10:57 AM CDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1057 AM CDT THU JUN 26 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-271600-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1057 AM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY AND
TONIGHT...SOME OF WHICH MAY BECOME SEVERE. LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER HAZARD...BUT DAMAGING WINDS AND AN
ISOLATED TORNADO COULD ALSO OCCUR. HEAVY AMOUNTS OF RAIN COULD ALSO
OCCUR IN A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES INCREASE FOR FRIDAY AND FRIDAY NIGHT...AND SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINS COULD RESULT FROM THESE THUNDERSTORMS.

MUCH OF THE AREA WILL HAVE SOME CHANCE FOR THUNDERSTORMS TUESDAY
NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED
TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

In the hours before

Special weather statement, Jun 27, 12:14 AM CDT, 4 hours 30 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1214 AM CDT FRI JUN 27 2008

KSZ009-270600-
WASHINGTON-
1214 AM CDT FRI JUN 27 2008

THROUGH 100 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
47 MPH ACROSS WASHINGTON COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS
OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
MORROWVILLE...PALMER...LINN...WASHINGTON...HOLLENBURG...GREENLEAF
AND HANOVER.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Jun 27, 1:01 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
101 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             6 NW SABETHA            39.96N 95.88W
06/26/2008  E1.00 INCH       NEMAHA             KS   TRAINED SPOTTER

0355 PM     HAIL             6 NNW WATERVILLE        39.77N 96.79W
06/26/2008  M4.00 INCH       MARSHALL           KS   PUBLIC

            DELAYED REPORT FROM NSSL SHAVE PROJECT.

0432 PM     HAIL             2 NNE OKETO             39.99N 96.59W
06/26/2008  E0.75 INCH       MARSHALL           KS   TRAINED SPOTTER

0439 PM     HAIL             WATERVILLE              39.69N 96.75W
06/26/2008  E1.00 INCH       MARSHALL           KS   TRAINED SPOTTER

0440 PM     HAIL             2 NE BARNES             39.73N 96.85W
06/26/2008  E1.75 INCH       WASHINGTON         KS   TRAINED SPOTTER

0448 PM     HAIL             WATERVILLE              39.69N 96.75W
06/26/2008  E1.00 INCH       MARSHALL           KS   TRAINED SPOTTER

0505 PM     HAIL             SSW WATERVILLE          39.69N 96.75W
06/26/2008  E1.00 INCH       MARSHALL           KS   TRAINED SPOTTER

0515 PM     HAIL             4 SW BAILEYVILLE        39.80N 96.24W
06/26/2008  E1.00 INCH       MARSHALL           KS   TRAINED SPOTTER

            1.5 INCHES OF RAIN IN LESS THAN 1 HOUR WITH WATER OVER
            SOME SECONDARY ROADS. LITTLE BLACK VERMILLION RISING.

0515 PM     HAIL             SCANDIA                 39.79N 97.78W
06/26/2008  E1.00 INCH       REPUBLIC           KS   COUNTY OFFICIAL

0516 PM     HAIL             3 S BELLEVILLE          39.78N 97.63W
06/26/2008  E0.75 INCH       REPUBLIC           KS   NWS EMPLOYEE

            ALSO 50 MPH WIND GUSTS.

0519 PM     HAIL             4 W NORWAY              39.70N 97.85W
06/26/2008  E1.25 INCH       REPUBLIC           KS   TRAINED SPOTTER

0527 PM     HAIL             4 W NORWAY              39.70N 97.85W
06/26/2008  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

0540 PM     HAIL             8 S BARNES              39.60N 96.88W
06/26/2008  E1.00 INCH       WASHINGTON         KS   TRAINED SPOTTER

0540 PM     HAIL             8 S BARNES              39.60N 96.88W
06/26/2008  E1.25 INCH       WASHINGTON         KS   TRAINED SPOTTER

0550 PM     HAIL             4 NE JAMESTOWN          39.64N 97.81W
06/26/2008  M1.75 INCH       CLOUD              KS   PUBLIC

0605 PM     HAIL             2 N JAMESTOWN           39.63N 97.86W
06/26/2008  M1.75 INCH       CLOUD              KS   PUBLIC

            1.75 INCH HAIL AND 3 INCHES OF RAIN

0608 PM     HAIL             2 NE JAMESTOWN          39.62N 97.83W
06/26/2008  M1.00 INCH       CLOUD              KS   LAW ENFORCEMENT

            1 INCH DIAMETER HAIL REPORTED BY LAW ENFORCEMENT

0634 PM     HAIL             1 SW JAMESTOWN          39.59N 97.87W
06/26/2008  E1.00 INCH       CLOUD              KS   PUBLIC

            1 INCH DIAMETER HAIL AND VERY HEAVY RAIN

0640 PM     HAIL             JAMESTOWN               39.60N 97.86W
06/26/2008  E1.00 INCH       CLOUD              KS   LAW ENFORCEMENT

0642 PM     HAIL             3 W RANDOLPH            39.44N 96.82W
06/26/2008  E1.00 INCH       RILEY              KS   TRAINED SPOTTER

0645 PM     TSTM WND GST     6 S JAMESTOWN           39.52N 97.87W
06/26/2008  E60.00 MPH       CLOUD              KS   TRAINED SPOTTER

0710 PM     HAIL             2 ESE ST. GEORGE        39.18N 96.39W
06/26/2008  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

0714 PM     HAIL             3 SW TUTTLE CREEK LAKE  39.28N 96.68W
06/26/2008  E1.00 INCH       RILEY              KS   PUBLIC

0715 PM     HAIL             WSW ST. GEORGE          39.19N 96.42W
06/26/2008  E1.50 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

0722 PM     HAIL             2 NE WAKEFIELD          39.24N 96.98W
06/26/2008  E0.88 INCH       CLAY               KS   TRAINED SPOTTER

0725 PM     HAIL             2 WSW MANHATTAN         39.18N 96.60W
06/26/2008  E0.75 INCH       RILEY              KS   TRAINED SPOTTER

0725 PM     HAIL             1 SW JAMESTOWN          39.59N 97.87W
06/26/2008  E1.75 INCH       CLOUD              KS   PUBLIC

0730 PM     HAIL             3 SW JAMESTOWN          39.57N 97.90W
06/26/2008  E1.75 INCH       CLOUD              KS   PUBLIC

            30 MINUTES OF PEA TO GOLFBALL SIZED HAIL

0734 PM     HAIL             10 S JAMESTOWN          39.45N 97.86W
06/26/2008  M1.75 INCH       CLOUD              KS   PUBLIC

            GOLF BALL SIZE HAIL BEGINNING TO FALL

0736 PM     HAIL             6 S JAMESTOWN           39.52N 97.87W
06/26/2008  E1.75 INCH       CLOUD              KS   TRAINED SPOTTER

0740 PM     HAIL             MANHATTAN               39.18N 96.57W
06/26/2008  E1.00 INCH       RILEY              KS   TRAINED SPOTTER

0750 PM     HAIL             10 S JAMESTOWN          39.45N 97.86W
06/26/2008  E2.50 INCH       CLOUD              KS   LAW ENFORCEMENT

            TENNIS BALL SIZED HAIL

0758 PM     TSTM WND DMG     6 S ALMA                38.93N 96.29W
06/26/2008                   WABAUNSEE          KS   TRAINED SPOTTER

            TREES BLOWN OVER HIGHWAY 99...GOLFBALL SIZE HAIL ALSO
            REPORTED

0758 PM     HAIL             6 S ALMA                38.93N 96.29W
06/26/2008  E1.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

0800 PM     HAIL             JAMESTOWN               39.60N 97.86W
06/26/2008  E1.75 INCH       CLOUD              KS   PUBLIC

0800 PM     HAIL             JAMESTOWN               39.60N 97.86W
06/26/2008  E1.50 INCH       CLOUD              KS   PUBLIC

0800 PM     HAIL             JAMESTOWN               39.60N 97.86W
06/26/2008  E1.75 INCH       CLOUD              KS   PUBLIC

0808 PM     HAIL             7 N GLASCO              39.46N 97.84W
06/26/2008  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0810 PM     HAIL             6 S JAMESTOWN           39.51N 97.86W
06/26/2008  M2.75 INCH       CLOUD              KS   TRAINED SPOTTER

            1 HOUR DURATION OF HAIL...BASEBALL SIZED STONES THE
            LARGEST. HAIL DAMAGE TO VEHICLE WINDOWS...ROOFS OF
            OUTBUILDINGS...AND HOLES IN THE SKYLIGHTS

0812 PM     HEAVY RAIN       6 S JAMESTOWN           39.51N 97.86W
06/26/2008  M3.00 INCH       CLOUD              KS   TRAINED SPOTTER

0832 PM     TSTM WND DMG     6 N GLASCO              39.45N 97.83W
06/26/2008                   CLOUD              KS   TRAINED SPOTTER

            4 INCH TO 6 INCH TREE LIMBS DOWN. WIND GUSTS ESTIMATED TO
            BE IN EXCESS OF 60 MPH.

0832 PM     FLASH FLOOD      2 W JAMESTOWN           39.60N 97.90W
06/26/2008                   CLOUD              KS   LAW ENFORCEMENT

            WATER ACROSS THE ROAD 2 MILES WEST OF JAMESTOWN ALONG
            HIGHWAY 28. WATER ALSO ACROSS ROAD 4 MILES NORTH OF
            JAMESTOWN ALONG THE COUNTY LINE.

0913 PM     HAIL             6 S JAMESTOWN           39.52N 97.87W
06/26/2008  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0930 PM     HEAVY RAIN       4 W NORWAY              39.70N 97.85W
06/26/2008  E3.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

            TOTAL RAINFALL PAST 4 HOURS.

0930 PM     HEAVY RAIN       JAMESTOWN               39.60N 97.86W
06/26/2008  E4.00 INCH       CLOUD              KS   PUBLIC

0946 PM     HEAVY RAIN       8 SW ESKRIDGE           38.78N 96.21W
06/26/2008  E2.15 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            TOTAL RAINFALL OVER AN HOUR.

1020 PM     FLASH FLOOD      1 SW JAMESTOWN          39.59N 97.87W
06/26/2008                   CLOUD              KS   PUBLIC

            CREEKS WERE OUT OF THEIR BANKS FLOWING OVER ROADS. IN
            ADDITION RETENTION PONDS WERE FULL AND SPILLING OVER
            THEIR BANKS.

1042 PM     HEAVY RAIN       1 E DELPHOS             39.27N 97.75W
06/26/2008  M2.50 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, Jun 27, 4:03 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
403 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      3 WNW JAMESTOWN         39.62N 97.91W
06/27/2008                   CLOUD              KS   LAW ENFORCEMENT

            REPORTED TEAL ROAD WEST OF JAMESTOWN WAS CLOSED DUE TO
            WATER OVER THE ROAD AT TWO LOCATIONS. ROAD WAS BARRICADED
            BY 155 AM.

&&

CAVANAUGH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:07 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee53 min
Jun 26, 7:38 PM CDTSevere Thunderstorm WarningTOPWabaunsee52 min
Jun 26, 7:39 PM CDTSevere Thunderstorm WarningTOPCloud51 min
Jun 26, 7:45 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Morris, Riley, Wabaunsee45 min
Jun 26, 8:27 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee48 min
Jun 26, 8:28 PM CDTSevere Thunderstorm WarningTOPCloud47 min
Jun 26, 9:23 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa52 min
Jun 26, 9:28 PM CDTFlash Flood WarningTOPWabaunsee118 min
Jun 26, 9:42 PM CDTFlash Flood WarningTOPClay, Cloud, Geary, Ottawa, Riley8 hr
Jun 26, 9:50 PM CDTRiver Flood WarningTOPCloud35 hr
Jun 26, 10:38 PM CDTFlash Flood WarningTOPCloud, Republic6 hr
Jun 26, 11:28 PM CDTSevere Thunderstorm WarningTOPCloud, Republic47 min
Jun 26, 11:30 PM CDTFlash Flood WarningTOPOttawa4 hr
Jun 26, 11:37 PM CDTRiver Flood WarningTOPClay10 hr
Jun 26, 11:37 PM CDTRiver Flood WarningTOPClay10 hr
Jun 26, 11:47 PM CDTFlash Flood WarningTOPClay, Cloud, Marshall, Republic, Riley, Washington5 hr
Jun 27, 9:25 AM CDTRiver Flood WarningTOPCoffey4 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.